Don’t EVER Use Turmeric If You’re On Any Of The Following Medications

Don’t EVER Use Turmeric If You’re on any of the Following Medications

Turmeric comes from the root of the Curcuma longa plant. It is widely known for its healthy benefits it provide. The tradition goes back since ancient times in Indian and Chinese medicine, on the other hand has been used in India as a very famous culinary space.

Turmeric was traditionally called “Indian saffron” because of its deep yellow-orange color and has been used throughout history as a condiment, healing remedy and textile dye.

Since is natural many people recommend it to everybody, usually as alternative medicine.

But before we start using this natural cure we got to be aware how exactly turmeric effects on the body. According to a research, even turmeric can cause negative effect if combined with some other drugs, this is a case when it’s taken in higher doses.

Many people still claim that there are not sufficient evidence that turmeric benefits are scientifically backed-up, but a lot of studies have confirmed that it offers an array of health benefits. Namely, the benefits that turmeric provides come from the active ingredient curcumin.

Numerous studies that had been conducted on the curcumin suggest that it contain anti-oxidant, anti-inflammatory, anti-thrombotic, and anti-carcinogenic properties. Therefore a lot of people use turmeric in combination with other drugs. In this case if the drugs that are taken along with turmeric, this combination can cause unpleasant side effects.

Side Effects of Turmeric

The same compound that makes turmeric beneficial is the same one that can cause danger in combination with specific medication. The anti-thrombotic property of turmeric which gives its ability to reduce blood clots, makes it hazardous to be combined with blood thinning medicines. Taking turmeric in combination with these types of medication can strengthen their effects and increase your risk of bleeding. Blood thinning medications include: warfarin (Coumadin), clopidogrel (Plavix), and aspirin.

Furthermore, turmeric interferes with drugs which lower stomach acid, when combined the production of stomach acid increase and the results can be bloating, nausea, stomach pain and esophagus damage Drugs that reduce stomach acid include: Cimetidine (Tagamet), Famotidine (Pepcid), Ranitidine (Zantac) and Omeprazole.

There are big chance to cause health complication when turmeric is taken in combination with drugs for diabetes (that lower blood sugar). Turmeric strengthens the effects of these drugs and increasing the risk of developing low blood sugar. The side effects in this particular case can be shakiness, anxiety, blurred vision, delirium and overall reduced cognitive function.

Finally some people can trigger allergic reaction if consuming this root such as hives or rashes, or even shortness of breath and anaphylaxis.

If you are taking any drugs or medication or experiencing some allergic symptoms when taking turmeric we advise you to see a medical expert or reduce the intake amount of turmeric.

Source: Healthy Food House

Leave a Reply

Your email address will not be published. Required fields are marked *